MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIRPTR 2.3 PK SUT ANCHR W/ ULTRAB WTE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIRPTR 2.3 PK SUT ANCHR W/ ULTRAB WTE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72201543
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported about a 2.3mm peek bioraptor suture anchor (ultrabraid #2 suture) that, during an unknown procedure, the anchor got pulled out and could not be fixed in the target tissue.The procedure was successfully completed without delay using a back-up device into an additional bone hole.No patient injuries or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3, h6: one 72201543 bioraptor 2.3mm pk suture anchor device in treatment, was returned for evaluation.Instructions for use contain recommendations and precautionary statements for proper use of product.The inserter and two partial cobraid suture were the only items returned.The inserter displayed no obvious sign of damage.There were markings up and down the inserter shaft as with strong enzymatic cleaning agents affecting the finish.Prep and proceeding per instructions for use recommendations is essential for successful use of this product.Following the recommendations is essential to a successful implant.Per instructions for use: use of approved smith and nephew instrumentation is strongly recommended to prepare the insertion site and maintain axial alignment between insertion site and the bioraptor suture anchor.When using bioraptor 2.3 mm suture anchors, use a smith and nephew 2.3 mm drill guide, 2.3 mm obturator, and a drill bit specific to the suture anchors to prepare the insertion site (each sold separately).It is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Use of excessive force during insertion can cause failure of the suture anchor or insertion device.Breakage of the suture anchor can occur if insertion sites are not prepared with appropriate instrumentation prior to implantation.Complaint history review indicated no similar allegations for the lot number reported.Batch review indicated no condition, product or procedure failure that supported the allegation.No root cause related to the manufacturing of this device was confirmed.
 
Additional Manufacturer Narrative
The reported 2.3 curved bioraptor pk suture anchor assembly, used in treatment, has not been returned for evaluation.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, anchor would not secure at insertion site.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: pathological conditions of bone, such as cystic changes or severe osteopenia, which would compromise secure anchor fixation the instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
BIRPTR 2.3 PK SUT ANCHR W/ ULTRAB WTE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9805745
Report Number1219602-2020-00482
Device Sequence Number778125
Product Code MBI
UDI-Device Identifier03596010595096
UDI-Public03596010595096
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K071586
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2023
Device Model Number72201543
Device Catalogue Number72201543
Device Lot Number50760144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2020
Initial Date Received by Manufacturer 02/01/2020
Supplement Date Received by Manufacturer03/25/2020
06/25/2020
Initial Report FDA Received Date03/09/2020
Supplement Report FDA Received Date03/27/2020
06/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1